MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 07/13/2023
Type of Reportable Event Death
Event or Problem Description
The complainant reported that they encountered a purge pressure high/purge pressure blocked alarm during impella support.The purge cassette was replaced to initially resolve the alarms; however, the issue returned a short time after.Two mg tpa and 50 cc of water were hung as purge fluid and the alarms were again resolved.Additional information noted the patient expired.There is not enough information to exclude the impella device as an associated factor in the patient's demise.
 
Additional Manufacturer Narrative
The investigation into the reported issue has been completed.No device was received for evaluation.The cause of the high purge pressure issue was most likely biomaterial based on provided clinical information and data log review.As noted in the impella ifu: impella rp with smartassist system section: using the automated impella controller with the impella rp with smartassist system catheter ¿unresolved purge pressure high alarm if not resolved by the recommendations provided, high purge pressure¿which triggers the ¿purge pressure high¿ alarm message¿could be an indication of a kink in the impella rp with smartassist system catheter.In this case, the motor is no longer being purged and may eventually stop.Monitor motor current and consider replacing the impella rp with smartassist system catheter whenever a rise in motor current is seen.¿ this report is being filed as part of a retrospective review of historical records.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20575547
Report Number1220648-2024-21619
Device Sequence Number20959394
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)2023184786(17)240229
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberIMPELLA RP
Device Catalogue Number004334
Device Lot Number2023184786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexFemale